Missouri, 2005Flash Flood in Missouri, April 6, 2005
April 6, 2005 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 1:43 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 6, 1:43 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT WED APR 6 2005
.DISCUSSION...
WILL BE MONITORING SOUTHERN MISSOURI CLOSELY FOR SEVERE WEATHER
POTENTIAL OVER THE NEXT FEW HOURS. CLEARING FROM ARKANSAS HAS
PUSHED INTO SOUTHERN MISSOURI ALLOWING RAPID DESTABILIZATION TO
OCCUR. AN AXIS OF 1500 J/KG OF SURFACE BASED CAPE IS NOW
APPROACHING THIS AREA.
SHORT TERM (TONIGHT - THURSDAY NIGHT)...
UPPER LOW CONTINUES TO CAUSE ACTIVE WEATHER ACROSS EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. INSTABILITY SHOWERS
AND THUNDERSTORMS HAVE RESULTED FROM DAYTIME HEATING UNDERNEATH THE
COLD CORE CENTERED OVER NORTHEAST/EAST CENTRAL OKLAHOMA. SURFACE
BASED CAPES APPROACHING 1000 J/KG SHOULD BE ENOUGH TO DEVELOP A
COUPLE STRONG TO MARGINALLY SEVERE STORMS THIS
AFTERNOON...ESPECIALLY SINCE WET-BULB ZERO HEIGHTS ARE RANGING FROM
7000-7500 FEET. DECENT UPDRAFTS SHOULD YIELD AREAS OF HAIL...MAINLY
UNDER AN INCH IN DIAMETER. CONTINUED THE LIKELY POPS FOR TONIGHT.
THE LOW GRADUALLY SHIFTS EAST OVER ARKANSAS TONIGHT AND SHOWER AND
THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY MORNING. BOTH THE
GFS AND THE ETA HAS PRECIP EXITING THE REGION PRIOR TO OR SHORTLY
AFTER NOON WHICH SEEMS REASONABLE...THEREFORE CUT PRECIP CHANCES OUT
FOR THURSDAY AFTERNOON. DESPITE MOSTLY CLOUDY SKIES...TEMPERATURES
WILL STILL WARM INTO THE 60S.
LONG TERM (FRIDAY - TUESDAY)...
THE WEEKEND FORECAST LOOKS SPECTACULAR WITH NO RAIN CHANCES AND MILD
TEMPERATURES. UPPER LEVEL RIDGING BUILDS INTO THE NATIONS MID
SECTION THROUGH THE WEEKEND AND AFTERNOON HIGHS WILL WARM INTO THE
70S SATURDAY AND SUNDAY. WINDS WILL BE LIGHT AND OUT OF THE SOUTH.
ANOTHER CLOSED OFF SYNOPTIC SCALE CYCLONE...SIMILAR TO THE ONE THAT
WE ARE DEALING WITH NOW HAS BECOME THE PRIMARY FORECAST CHALLENGE IN
THE EXTENDED. THE ECMWF HAS COME INTO AGREEMENT WITH YESTERDAYS
GFS RUN WHICH BRINGS THIS SYSTEM INTO THE PLAINS BY SUNDAY NIGHT
INTO MONDAY. THE GULF OF MEXICO WILL EXPERIENCE SOME DRYING IN THE
MEAN TIME AS A COLD FRONT SAGS ACROSS THE GULF. THIS WILL LIMIT THE
AMOUNT OF MOISTURE RETURN FOR NEXT WEEKS SYSTEM TO WORK WITH.
THE GFS HAS LEANED TOWARD A WARM CONVEYOR BELT CONNECTION FROM THE
GULF INTO THE OZARKS BY SUNDAY NIGHT AND MONDAY MORNING. THIS WOULD
BE THE EARLIEST THAT PRECIP WOULD AFFECT THE REGION...AND THEN
SCATTERED CHANCES AS THE LOW MOVES OVERHEAD TUESDAY AND POSSIBLY
EVEN INTO WEDNESDAY OF NEXT WEEK.
CRAMER
&&
.AVIATION...
A STRONG UPPER LOW AND THE ASSOCIATED SURFACE LOW WILL MOVE THROUGH
ARKANSAS LATE TODAY AND TONIGHT. UNSTABLE AIR NEAR THE UPPER LOW
WILL PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS WITH EITHER VFR OR
MVFR CEILINGS. LOCALIZED IFR VISIBILITY IS POSSIBLE IN HEAVY
DOWNPOURS. THE SHOWERS WILL LINGER THROUGH THE NIGHT...ESPECIALLY
OVER EASTERN SECTIONS OF THE MO OZARKS. STRATUS WILL CONTINUE FOR
MUCH OF THE DAY ON THURSDAY BEFORE A GRADUAL IMPROVEMENT IN CEILINGS
TOWARD THURSDAY EVENING.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 6, 6:05 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT WED APR 6 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
705 PM CDT WED APR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CONTAINING HAIL UP TO PENNY SIZE...CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS CAUSING MINOR FLOODING.
AREAS AFFECTED AND TIMING:
ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT.
DISCUSSION:
AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO TRACK SOUTHEAST
ACROSS ARKANSAS TONIGHT. UNSTABLE AIR OVER THE AREA ASSOCIATED
WITH THE COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE THE
CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS MAY BE
STRONG PRODUCING HAIL TO THE SIZE OF PENNIES...HOWEVER MOST OF THE
STORMS ARE EXPECTED TO MAINLY PRODUCE TORRENTIAL RAINFALL ALONG
WITH CLOUD TO GROUND LIGHTNING. AREAS ACROSS SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI MAY SEE THE MOST RAINFALL WHERE THE RAIN
IS CYCLING AROUND THE LOW AND TRAINING OVER THE SAME LOCATIONS.
SOME MINOR FLOODING WILL BE POSSIBLE IN THESE AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS MAY AFFECT THE REGION SUNDAY NIGHT INTO MONDAY AS
ANOTHER STORM SYSTEM MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
LINDENBERG
In the hours before
Special weather statement, Apr 6, 2:52 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT WED APR 6 2005
MOZ079-062145-
POLK-
352 PM CDT WED APR 6 2005
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF PLEASANT HOPE...AND MOVING
NORTHWEST AT 20 MPH.
IF THIS STORM DOESNT WEAKEN...IT WILL BE...
NEAR BOLIVAR BY 425 PM CDT.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
IZZI
Flash Flood, Polk
- When
- April 6, 7:53 PM CST to 9:00 PM CST
- Where
- Polk County, 2 mi E of Pleasant Hope
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -93.250
Strong thunderstorms caused flash flooding to occur over a low water crossing on Highway 215.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6, 20051 death · 7 injured · $17 million · F3 · 158 events
- Tornadoes in Mississippi, April 6, 2005$8.6 million · F3 · 3 events
- Tornadoes in Mississippi, April 6, 2005$2.4 million · F2 · 2 events
- Tornadoes in Mississippi, April 6, 20052 injured · $500,000 · F2 · 2 events
- Tornado in Louisiana, April 6, 20052 injured · $250,000 · F2 · 1 event
- Tornadoes in Mississippi, April 6, 2005$815,000 · F1 · 2 events
- Tornadoes in Louisiana, April 6, 2005$120,000 · F1 · 3 events
- Tornado in Mississippi, April 6, 2005$50,000 · F1 · 1 event
- Flash Flood in Florida, April 6 to 7, 2005$150,000 · 1 event
- Flash Flood in Alabama, April 6, 2005$150,000 · 1 event
- Damaging Winds in Louisiana, April 6, 2005$65,000 · 58 kt wind · 4 events
- Tornado in Louisiana, April 6, 2005$20,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448600.